Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 15, NWS New Orleans, LA

March 5, 2021

NWS New Orleans, LA issued this small craft advisory at Mar 5, 2021, 4:07 AM CST. It took effect at Mar 6, 2021, 12:00 AM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2021, 4:07 AM CST (10:07 UTC)
In effect from
Mar 6, 2021, 12:00 AM CST
Expired
Mar 7, 2021, 9:00 AM CST
In force
33 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

669 
WHUS74 KLIX 051007
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
407 AM CST Fri Mar 5 2021

GMZ536-538-550-552-555-557-570-572-575-577-051815-
/O.NEW.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
407 AM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
912 
WHUS74 KLIX 051504
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
904 AM CST Fri Mar 5 2021

GMZ536-538-550-552-555-557-570-572-575-577-052315-
/O.CON.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
904 AM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
616 
WHUS74 KLIX 052157
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
357 PM CST Fri Mar 5 2021

GMZ536-538-550-552-555-557-570-572-575-577-060600-
/O.CON.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
357 PM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
259 
WHUS74 KLIX 060306
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
906 PM CST Fri Mar 5 2021

GMZ536-538-550-552-555-557-570-572-575-577-061115-
/O.CON.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
906 PM CST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico including Breton and
  Chandeleur Sounds.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
375 
WHUS74 KLIX 060923
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
323 AM CST Sat Mar 6 2021

GMZ536-538-550-552-555-557-570-572-575-577-061730-
/O.EXT.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
323 AM CST Sat Mar 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. Seas
  5 to 8 ft primarily in outer Gulf waters.

* WHERE...Portions of Gulf of Mexico including Breton and 
  Chandeleur Sounds.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
106 
WHUS74 KLIX 062149
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
349 PM CST Sat Mar 6 2021

GMZ536-538-550-552-555-557-570-572-575-577-070600-
/O.CON.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
349 PM CST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. 
  Seas 5 to 8 ft primarily in outer Gulf waters.

* WHERE...Portions of Gulf of Mexico including Breton and 
  Chandeleur Sounds.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
252 
WHUS74 KLIX 070316
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
916 PM CST Sat Mar 6 2021

GMZ536-538-550-552-555-557-570-572-575-577-071130-
/O.CON.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
916 PM CST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. 
  Seas 5 to 8 ft primarily in outer Gulf waters.

* WHERE...Portions of Gulf of Mexico including Breton and 
  Chandeleur Sounds.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
105 
WHUS74 KLIX 070833
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
233 AM CST Sun Mar 7 2021

GMZ536-538-550-552-555-557-570-572-575-577-071500-
/O.CON.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
233 AM CST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. 
  Seas 4 to 7 ft primarily in outer Gulf waters.

* WHERE...Portions of Gulf of Mexico including Breton and 
  Chandeleur Sounds.

* WHEN...Until 9 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
197 
WHUS74 KLIX 071506
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
906 AM CST Sun Mar 7 2021

GMZ536-538-550-552-555-557-570-572-575-577-071615-
/O.EXP.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
906 AM CST Sun Mar 7 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Mariners should continue to exercise caution as winds remain in
the 15 to 20 knot range.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 11:35 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Mar 4, 11:35 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1135 PM CST Thu Mar 4 2021

.AVIATION (06Z TAF package)...

High pressure currently centered near Grand Isle, and will drift
slowly eastward overnight. 00z LIX UA sounding very dry with
precipitable water at 0.30 inch. Currently VFR across the area,
and expect that to be the case overnight. There's a non-zero
threat of ground fog around sunrise, but too low to carry in
forecasts. As upper trough currently near Amarillo approaches
during the daytime hours Friday, ceilings will gradually build
downward from about FL100 around midday to MVFR between 00z and
06z Saturday. At least some potential for brief IFR after 06z
Saturday, but won't include in MSY TAF at this time. Instability
is very meager, and will not include mention of thunder in
forecast. If any threat at all through the overnight hours
tomorrow night, it'd be at HUM. 35

&&

.PREV DISCUSSION... /issued 411 PM CST Thu Mar 4 2021/

SHORT TERM (Tonight through Sunday)...

Surface high pressure centered over the central Gulf coast region
will move east of the region tonight. The next shortwave trough will
move southeast through the central Gulf coast region late Friday and
Friday night with a weak surface wave or low pressure area moving
through the northwest/north central Gulf. Am expected generally
light to moderate rainfall amounts from mainly scattered showers
with this system Friday afternoon and Friday night with most of the
higher rainfall amounts in the 1/4 to 1/2 inch range. Saturday
should be dry with mostly sunny skies returning as surface high
pressure starts to build in from the northwest, and this clear/sunny
weather will continue into Sunday. Temperatures will remain chilly
tonight, but not as low as early this morning. Highs will be near
seasonal averages on Friday with highs near 70, then cool slightly
on Saturday with highs mostly in the mid to upper 60s. Saturday
night will be chilly again with lows in the upper 30s and 40s.

LONG TERM (Monday through Thursday)...

Surface high pressure will remain in control with dry and mild
weather expected Monday. As the surface high shifts east, the
next system that may impact our region later in the week will be
a series of shortwave troughs that will start moving through the
California coast and Desert Southwest western states Tuesday
through Thursday. The central Gulf coast region should remain
mostly dry and under the influence of the western periphery of
surface high pressure and ridging aloft, although a few showers
could occur Wednesday and/or Thursday. Temperatures should be near
to slightly above seasonal averages Monday and Tuesday then even
warmer on Wednesday and Thursday.

MARINE...

Winds and waves will remain on the low side through tonight as high
pressure moves east of the region. A weak low pressure system will
move across the north to central Gulf Friday night and early
Saturday morning bringing another period of moderate to stronger
winds and increased wave heights late Friday night through the
weekend. Small Craft Advisory conditions are expected over much of
the marine area over the weekend, and breezy/windy conditions may
continue into Monday and Tuesday as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  43  69  45  64 /   0  20  40   0
BTR  45  71  48  67 /   0  20  50   0
ASD  42  71  48  68 /   0  10  40   0
MSY  48  71  52  67 /   0  10  50   0
GPT  45  68  48  66 /   0  10  50  10
PQL  42  69  48  66 /   0   0  50  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.